Just started Zoloft -increased anxiety, insomnia... what to do? - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 02-13-2011, 07:37 AM   #1 (permalink)
 
Status: SAS Member
Join Date: Dec 2010
Gender: Female
Age: 25
Posts: 53



Default Just started Zoloft -increased anxiety, insomnia... what to do?

I've only started taking Zoloft for 4 days, and I can't sleep, and I am anxious all the time, not even in social situations! I thought Zoloft takes several weeks to start working...I'm pretty sure it is the Zoloft because nothing else in my daily life has changed. Is it normal to experience these side effects so early? My doctor told me to report back to him in 3 weeks. Should I keep taking the Zoloft to see if things improve?
wildgosling is offline   Reply With Quote
Old 02-13-2011, 10:29 AM   #2 (permalink)
 
JohnG's Avatar
 
Status: SAS Member
Join Date: Sep 2010
Gender: Male
Posts: 390



Default

You need at least two weeks to see (some, maybe) improvement. You can only wait or ask to your doctors some anxiety relief.
JohnG is offline   Reply With Quote
Old 02-13-2011, 10:43 AM   #3 (permalink)
 
Status: SAS Member
Join Date: Dec 2010
Gender: Female
Age: 25
Posts: 53



Default

Thanks for the reply I spoke to a pharmacist and she also said that some increased anxiety at the start of a new antidepressant is a common side-effect, and I should wait it out for a couple of weeks.
wildgosling is offline   Reply With Quote
Old 02-13-2011, 11:00 AM   #4 (permalink)
 
melissa75's Avatar
 
Status: SAS Member
Join Date: Feb 2010
Location: Dallas, TX
Gender: Female
Posts: 3,611



Default

How much are you taking? Were you taking something different beforehand that you stopped taking that could be causing withdrawal symptoms?

Also, what time of day are you taking it? You might want to take it in the morning if you are currently taking it in the evening...if you started experiencing insomnia with it.
melissa75 is offline   Reply With Quote
Old 02-13-2011, 11:43 AM   #5 (permalink)
 
Medline's Avatar
 
Status: SAS Member
Join Date: Sep 2008
Gender: Male
Posts: 2,403



Default

Side effects of antidepressants kick in instantly, but it takes weeks until they (fully) work. It will very likely get better, so I suggest you take it as prescribed. Pdocs can give low-medium dose benzos for ~2 weeks to combat increased anxiety and insomnia.

melissa's tip is good: Take it in the morning when you get insomnia from it.
__________________
Disclaimer: The user "Medline" is not a medical professional and does not provide medical advice. All information provided by "Medline" is based on his own research and/or personal experiences and should not be considered professional medical advice. All information provided by "Medline" is intended to be for informational purposes only. "Medline" assumes no liability and/or responsibility for the actions of individuals using any information provided.
Medline is offline   Reply With Quote
Old 02-15-2011, 08:41 PM   #6 (permalink)
 
Status: SAS Member
Join Date: Dec 2010
Gender: Female
Age: 25
Posts: 53



Default

Thanks so much for the tips! I'll try taking it in the morning. I've been taking some lorazepam to calm me down for the last few bouts of insomnia and it is working.
wildgosling is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Just started Zoloft Catching Fire Medication 15 03-12-2010 08:08 PM
zoloft insomnia madmoragan Medication 2 07-16-2008 02:17 PM
Increased anxiety only 30 mins after taking Zoloft? path0gen Medication 4 09-04-2007 08:56 AM
Doctor increased Zoloft dosage from 100 to 150 mg gracie07 Medication 1 06-23-2007 08:33 AM
Sinus allergies increased with Zoloft? caslon Medication 2 07-31-2006 01:07 PM

All times are GMT -7. The time now is 02:06 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.